Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes lump in a tetanus shot site?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16218 Questions

default
Posted on Tue, 3 Nov 2015 in Medicines and Side Effects
Question: is it normal to have a lump and redness around the site of a tetnus shot received 2 1/2 days ago?
doctor
Answered by Dr. Michelle Gibson James 44 minutes later
Brief Answer:
yes, this can occur

Detailed Answer:
HI, thanks for using healthcare magic

This can occur, yes. Some persons may have no reaction at all and others may have a reaction similar to what you are describing.

The lump is part of the body's inflammatory response to trauma. The extent of this response can vary from one person to next.

The redness should resolve within a few days but it can, in some persons, take longer for the lump to resolve.

Using an anti inflammatory pain killer, even if there is no pain, may help.

This includes medications such as naproxen, cataflam, ibuprofen

I hope this helps, feel free to ask any other questions


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 2 minutes later
Thank u - and how long should you wait before getting staples in your head removed? There are 11
doctor
Answered by Dr. Michelle Gibson James 5 hours later
Brief Answer:
7 to 10 days

Detailed Answer:
HI


In general staples are removed after 7 to 10 days. If the area is clean and the wound appears to be closed, it would likely be closer to the 7 day time.

If it appears then it may still be slightly open then the full 10 days.

Please feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 1 hour later
Thank you- also it has been 2 1/2 days since the staples were put in his head - we got minimal instructions from the ER and have not had the follow up visit yet. The area where the 11 staples are is starting to itch some. Should we be putting neosporin on it?
doctor
Answered by Dr. Michelle Gibson James 10 hours later
Brief Answer:
can use a mild topical steroid cream

Detailed Answer:
HI

Sorry about the late reply

If you have a mild topical steroid cream like hydrocortisone , which is over the counter, you can apply it.
It is anti inflammatory and may help the itching

You can use the neosporin if you see any signs of infection- increasing redness, increasing pain, discharge, etc

If anything else unclear, let me know
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  

Recent questions on  Hydrocortisone

doctor1 MD

I m 23 male... I had anal pain for 2 weeks and when examined by surgeon he told it was type 2 haemerrhoid.. He advised me to use Hydrocortisone cream.. Used it for some days but after some days it starts to itch near the anus .. Not inside anus but skin near anus and in between buttocks .. It really itches at night ad hard to sleep..o discharge from anus in night I m sure... Is this some sort of allergy or fungal infection ... any treatment.. I used to have pinworms too but used albendazole and sure it is not causing any problem now...

doctor1 MD

I have been prescribed Hydrocortisone Muco=Adhesive buccal tablets for Ulcers on my tongue.Ii have used one so far but on reading the leaflet it says do not use if you have an infection. I do not know if I have an infection or not. So this product may do more harm than good?

doctor1 MD

I just came back from cuba and have a rash on my legs. It started out as small little (looked like a mosquito bite) and got bigger and redder and my ankles are swollen. Went to a walk in clinic and was given an allergy medication and hydrocortisone 1%. Should I be concerned?

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood swings, pain in legs, head aches...etc What is most concerning is the high heart rate, it stays in the 80 s at the least at rest. And it is very difficult to get up after sitting, my heart starts racing and pumping harder. Here are some blood test results: at 12:27 PM WBC 4.0L RBC 4.92 Hemoglobin 16.4 Hematocrit 47.5 MCV 96.6 MCH 33.4 MCHC 34.6 RDW 12.1 Platelets 178 Neutrophuls 41.9 Lymphs 43.6 Monocytes 10.3 Eos 3.5 Basos 0.7 Neutrophils (Absolute) 1.70 Lymphs (Absolute) 1.7 Monocytes (absolute) 0.40 Eos (Absolute) 0.2 Baso (Absolute) 0.00 eGFR - unable to calculate due to inappropriate age/gender/creatinine value glucose 76 BUN 14 creatinine 0.9 sodium 138 potassiu, 4.5 chloride 102 carbon dioxide 28 calcium 9.7 protein 7.1 albumin 4.1 globulin 3.0 bilirubin 3.0 alkaline phosphatase 49 AST 13 vitamin b12 487 CT scan recently done with no tumor on adrenals, adrenals actually couldn t be seen due to my lack of fat they say. I take 0.1 fludrocortisone and 30mg hydrocortisone. Any advice would be greatly appreciated, thank you.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...